Alert archive / Indiana / Frost Advisories in 2011

Frost Advisory 3, NWS Northern Indiana

October 21, 201121 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this frost advisory at Oct 21, 2011, 4:04 AM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Oct 22, 2011, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 4:04 AM EDT (08:04 UTC)
In effect from
Oct 22, 2011, 12:00 AM EDT
Expired
Oct 22, 2011, 8:00 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WWUS73 KIWX 210804
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 AM EDT FRI OCT 21 2011

...AREAS OF FROST EXPECTED FOR MUCH OF NORTHERN INDIANA AND
NORTHWESTERN SATURDAY MORNING...

.CLEARING SKIES AND DIMINISHING WINDS...COMBINED WITH MUCH DRIER
AIR ARRIVING...WILL SET THE STAGE FOR RAPID COOLING TONIGHT ACROSS
MUCH OF THE ADVISORY AREA. OVERNIGHT LOWS WILL DROP INTO THE
MIDDLE 30S...WITH SOME OUTLYING AREAS POSSIBLY SEEING READINGS IN
THE LOWER 30S. LOCATIONS ADJACENT TO LAKE MICHIGAN MAY SEE LESS IN
THE WAY OF FROST. 

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-211615-
/O.NEW.KIWX.FR.Y.0003.111022T0800Z-111022T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
404 AM EDT FRI OCT 21 2011 /304 AM CDT FRI OCT 21 2011/

...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 8 AM EDT
/7 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
8 AM EDT /7 AM CDT/ SATURDAY. 

 * TEMPERATURES...FORECAST TO DROP INTO THE 33 TO 36 DEGREE RANGE
   BY DAYBREAK SATURDAY.

 * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING
   PLANTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
180 
WWUS73 KIWX 211842
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT FRI OCT 21 2011

...AREAS OF FROST EXPECTED FOR MUCH OF NORTHERN
INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MIGHIGAN SATURDAY
MORNING...

.CLEARING SKIES AND DIMINISHING WINDS...COMBINED WITH MUCH DRIER
AIR ARRIVING...WILL SET THE STAGE FOR RAPID COOLING TONIGHT
ACROSS MUCH OF THE ADVISORY AREA. OVERNIGHT LOWS WILL DROP INTO
THE MIDDLE 30S...WITH SOME OUTLYING AREAS POSSIBLY SEEING
READINGS IN THE LOWER 30S. LOCATIONS ADJACENT TO LAKE MICHIGAN
MAY SEE LESS IN THE WAY OF FROST.

MIZ077>081-220245-
/O.EXA.KIWX.FR.Y.0003.111022T0800Z-111022T1200Z/
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE
242 PM EDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT
SATURDAY. 

 * TEMPERATURES...FORECAST TO DROP INTO THE 33 TO 36 DEGREE 
   RANGE BY DAYBREAK SATURDAY. 

 * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS...
   CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-220245-
/O.CON.KIWX.FR.Y.0003.111022T0800Z-111022T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
242 PM EDT FRI OCT 21 2011 /142 PM CDT FRI OCT 21 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO
8 AM EDT /7 AM CDT/ SATURDAY...

 * TEMPERATURES...FORECAST TO DROP INTO THE 33 TO 36 DEGREE 
   RANGE BY DAYBREAK SATURDAY. 

 * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS...
   CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
198 
WWUS73 KIWX 220058
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 PM EDT FRI OCT 21 2011

...AREAS OF FROST EXPECTED FOR MUCH OF NORTHERN INDIANA...
NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN SATURDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS...COMBINED WITH MUCH DRIER AIR
MOVING IN...WILL SET THE STAGE FOR RAPID COOLING TONIGHT.
OVERNIGHT LOWS WILL DROP INTO THE LOW TO MID 30S...WITH SOME OUTLYING
AREAS DROPPING TO BELOW FREEZING. LOCATIONS ADJACENT TO LAKE
MICHIGAN WILL SEE LESS IN THE WAY OF FROST.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-220900-
/O.EXT.KIWX.FR.Y.0003.111022T0400Z-111022T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
858 PM EDT FRI OCT 21 2011 /758 PM CDT FRI OCT 21 2011/

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY. 

 * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS... 
   CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
811 
WWUS73 KIWX 220742
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 AM EDT SAT OCT 22 2011

...FROST EXPECTED FOR MUCH OF NORTHERN INDIANA... NORTHWEST OHIO
AND SOUTHWEST LOWER MICHIGAN EARLY THIS MORNING...

.CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED FOR TEMPERATURES ACROSS
THE AREA TO DROP INTO THE LOWER TO MIDDLE 30S. A FEW OUTLYING
AREAS MAY SEE READINGS DROP NEAR 30. THIS WILL RESULT IN FROST
FORMATION ACROSS MUCH OF THE AREA. 

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-221200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-111022T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
342 AM EDT SAT OCT 22 2011 /242 AM CDT SAT OCT 22 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

 * IMPACTS...AREAS OF FROST COULD DAMAGE ANY REMAINING PLANTS... 
   CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 21, 1:35 AM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 21, 1:35 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
135 AM EDT FRI OCT 21 2011

.AVIATION...
COMBINATION OF LL MSTR FROM DEPARTING SYSTEM AND CONTRIBUTION OF CYCLONIC
FLOW OFF THE GREAT LAKES CONTINUES TO ALLOW FOR MVFR CIGS AT BOTH
TAF SITES. UPSTREAM OBS AND SATELLITE TRENDS SUGGEST CLEARING
COULD ARRIVE SOONER THAN LATER DURING FRIDAY MORNING. HOWEVER MAIN
850 MB RIDGE AXIS WILL NOT ARRIVE UNTIL LATER THIS AFTERNOON WHICH
MAY DELAY FULL CLEARING AS NW FLOW PERSISTS THROUGH LATE MORNING
THEN SLOWLY WANING. HAVE CONTINUED IMPROVEMENT TO VFR CIGS PRIOR
TO 18Z FRI BUT WOULD NOT BE SURPRISED IF A FEW TWEAKS ARE NEEDED
WITH 12Z TAFS. OTHERWISE MODELS AGREE ON LL MSTR RAPIDLY DEPARTING
THE AREA BY OR SHORTLY AFTER 00Z SAT WITH VFR CONDITIONS TO
PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 805 PM EDT THU OCT 20 2011/

UPDATE...
THE COMBINATION OF SYNOPTIC FORCING WITH A WEAK EMBEDDED SHORT
WAVE PROGRESSING THROUGH THE BACK SIDE OF THE EXITING UPPER LEVEL
SYSTEM...AND LAKE EFFECT/LAKE ENHANCEMENT HAS RESULTED IN SHOWERS
PERSISTING ACROSS APPROX NERN TWO THIRDS OF THE FORECAST AREA THIS
EVENING. LAKE EFFECT PARAMETERS RATHER MEAGER AND UNIMPRESSIVE
WITH LAKE/850 HPA DELTA TEMPS ON THE ORDER OF 15 DEGREES WITH A
FAIRLY SHALLOW BASED INVERSION AND LAKE INDUCED EQUILIBRIUM LEVELS
OF 5-6K FT. OVER THE NEXT FEW HOURS...FORCING SHOULD WANE WITH THE
AFOREMENTIONED SYNOPTIC SHORT WAVE SLIDING SOUTHEAST ACROSS
NORTHERN INDIANA...AND WOULD SUSPECT SHOULD SEE A MORE RAPID
DETERIORATION TO THE RAIN ONCE THIS FORCING EXITS GIVEN THESE
MARGINAL LAKE EFFECT PARAMETERS. ONLY TWEAKS MADE TO THE EVENING
UPDATE WERE TO EXTEND HIGHER POPS A BIT LONGER INTO THE EARLY
EVENING AND TO CANCEL THE LAKESHORE FLOOD ADVISORY. ALL OTHER
FORECAST PARAMETERS ARE IN GOOD SHAPE AND NO SIGNIFICANT CHANGES
WERE MADE.

PREV DISCUSSION... /ISSUED 351 PM EDT THU OCT 20 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

KIWX RADAR SHOWING PRECIP FINALLY DIMINISHING AS SFC AND UPPER
LOW HAVE MOVED OFF TO THE EASTERN GREAT LAKES THIS AFTERNOON.
GRADUALLY IMPROVING CONDITIONS THROUGH THE SHORT TERM AS SFC HIGH
PRESSURE WILL BUILD INTO THE REGION. POTENTIAL FOR BRIEF LAKE
EFFECT SHOWERS IN THE WAKE OF THIS SYSTEM OVERNIGHT DESPITE
MARGINAL DELTA T...WILL STILL HAVE GOOD NW FETCH AND 5KFT
INVERSION HEIGHTS AND PLENTY OF ADDL SYNOPTIC MOISTURE TO WORK
WITH. SFC RIDGE AXIS SHIFTS EASTWARD TOWARD THE AREA ON FRIDAY
LEADING TO GRADUAL CLEARING SKIES. RIDGE AXIS OVERHEAD FRIDAY
NIGHT WILL PROVIDE IDEAL RADIATIONAL COOLING AND EXPECT TEMPS TO
DROP DOWN INTO THE MID 30S BRINGING PATCHY FROST TO MUCH OF THE
CWA.&&

LONG TERM...SATURDAY THROUGH THURSDAY

ACTIVE NEARLY ZONAL NE PACIFIC/NW CONUS FLOW CAN BE EXPECTED EARLY
IN THE PERIOD...WITH SEVERAL LOWER AMPLITUDE MID LVL IMPULSES
PROGGED TO TRACK EWD INTO THE MIDWEST/GREAT LAKES...INTO A MEAN
EASTERN CONUS UPPER TROUGH. A MOISTURE STARVED LEAD SHORTWAVE WILL
TRACK THROUGH THE GREAT LAKES ON SATURDAY PROVIDING THE FA WITH
NOTHING MORE THAN A FEW HIGH CLOUDS AND POSSIBLY SOME HIGH BASED
DIURNAL CU. A 130KT PLUS EASTERN PACIFIC UPPER JET WILL MAKE ITS WAY
INLAND TOWARDS THE NRN PLAINS BY SUNDAY...SUPPORTING DOWNSTREAM
TROUGHING/HEIGHT FALLS. 12Z MODELS HAVE REMAINED RELATIVELY
CONSISTENT IN HIGHLIGHTING THE SUNDAY AFTN/EVE PERIOD FOR THE BEST
CHANCE FOR A LIGHT/MEASURABLE RAIN AS THE ASSOCIATED SHORTWAVE
TROUGH AND WEAK THETA-E ADV TRANSLATES THROUGH THE GREAT LAKES.
STRONG FORCING BYPASSING TO THE NORTH / PER GFS/ECMWF Q-VECTOR AND
DYNAMIC TROPOPAUSE ANALYSIS / COMBINED WITH LIMITED MOISTURE
RETURN (DRY SFC-7H LAYER) SUPPORTS ONLY LOWER CHC POPS ATTM.
TRAILING CDFNT LOOKS TO SINK SOUTH/EAST OF THE FA BY MONDAY WITH
LARGE SCALE SUBSIDENCE/DRYING EXPECTED BEHIND SUNDAY'S SHORTWAVE.

12Z GUIDANCE CAME INTO A LITTLE BETTER AGREEMENT WITH
TIMING/AMPLITUDE OF THE NEXT AMPLIFYING/SHARPENING UPPER TROUGH TO
DIG INTO THE CENTRAL CONUS BY THE MIDDLE OF NEXT WEEK. THE
OPERATIONAL GFS CAME IN SLOWER AND MORE SIMILAR TO THE GEFS AND
ECMWF. AS A RESULT FAVORED A MODEL BLEND FOR
TEMPS/POPS/ETC...RESULTING IN A CONTINUATION OF MID CHC POPS TUESDAY
INTO WEDNESDAY GIVEN THE PROGGED WAA REGIME WITH A BAROCLINIC ZONE
SINKING SEWD DURING THIS TIME. POSITIVE PV ANOMALY DIGGING THROUGH
BASE OF THIS TROUGH COULD TRIGGER CYCLOGENESIS AND A DECENT MID LAT
CYCLONE SOMETIME BY THE MIDDLE TO LATER PART OF NEXT WEEK WHICH
COULD OFFER UP ANOTHER OPPORTUNITY FOR HEAVY RAINFALL AND POSSIBLY
A FEW THUNDERSTORMS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...LOGSDON
LONG TERM...STEINWEDEL
AVIATION...FISHER
UPDATE...MARSILI
Hazardous weather outlook, Oct 20, 5:38 PM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT THU OCT 20 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-212145-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
538 PM EDT THU OCT 20 2011 /438 PM CDT THU OCT 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

RAIN WILL GRADUALLY TAPER OFF LATE THIS EVENING AND OVERNIGHT.
SOME ONGOING MINOR FLOODING IS POSSIBLE TONIGHT...ESPECIALLY WHERE
DRAINS ARE CLOGGED FROM FALLEN LEAVES AND ALONG TYPICAL LOW LEVEL
LYING AREAS EASILY PRONE TO FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST IS EXPECTED LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-212145-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
538 PM EDT THU OCT 20 2011 /438 PM CDT THU OCT 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TONIGHT

GUSTS UP TO 35 TO 40 KNOT GALES WILL REMAIN POSSIBLE THROUGH THIS
EVENING FOR SOUTHERN LAKE MICHIGAN BEFORE DIMINISHING OVERNIGHT. A
GALE WARNING REMAINS IN EFFECT FOR THE NEARSHORE WATERS. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL THEN PERSIST THROUGH THE REMAINDER
OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES WILL GRADUALLY DIMINISH FRIDAY BUT CONDITIONS
HAZARDOUS TO SMALL CRAFT ARE LIKELY TO CONTINUE THROUGH AT LEAST
THROUGH EARLY FRIDAY EVENING.

PATCHY FROST IS POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 10:10 PM EDTSmall Craft AdvisoryIWX17 hr
Oct 20, 10:22 PM EDTRiver Flood WatchIWXPutnam6 hr
Oct 21, 4:36 AM EDTRiver Flood WarningIWXPutnam60 hr
Oct 21, 6:00 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam28 hr

Nearby

Frost Advisories in Indiana, 2011Frost Advisories in Ohio, 2011Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.